MAUDE Adverse Event Report: ENCORE MEDICAL L.P. EPIK KNEE; INSERT, ONLAY TIBIAL, EPIK, SIZE37X9

ENCORE MEDICAL L.P. EPIK KNEE; INSERT, ONLAY TIBIAL, EPIK, SIZE37X9
Model Number 340-37-009
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/22/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient having a torn anterior cruciate ligament (acl).The surgeon performed an anterior cruciate ligament (acl) reconstruction and swapped out the poly insert.
 
Additional Manufacturer Narrative
The reason for this revision surgery was due to a torn anterior cruciate ligament (acl).The previous surgery and the revision detailed in this investigation occurred 7.4 years apart.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to (b)(6) surgical for examination.A review of the implant device history records (dhrs) show that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to an infection.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The device was verified to have gone through an acceptable sterilization process and was within it's expiration date at the time of use during the previous surgery.The root cause of this complaint was a revision surgery due to a torn anterior cruciate ligament (acl), the surgeon swapped out the insert.There were no findings during this investigation that indicate that the reported device was defective.There are multiple factors that may contribute to an event that are outside of the control of (b)(6) surgical.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
EPIK KNEE
Common Device Name
INSERT, ONLAY TIBIAL, EPIK, SIZE37X9
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key7171636
Report Number1644408-2018-00019
Device Sequence Number854321
Product Code HRY
UDI-Device Identifier00888912115957
UDI-Public(01)00888912115957
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K020741
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2013
Device Model Number340-37-009
Device Catalogue Number340-37-009
Device Lot Number53957645
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/22/2017
Supplement Date Received by Manufacturer02/14/2018
Initial Report FDA Received Date01/08/2018
Supplement Report FDA Received Date02/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR